Alert archive / Kansas / Frost Advisories in 2015

Frost Advisory 4, NWS Wichita, KS

October 28, 20159 counties in Kansas

NWS Wichita, KS issued this frost advisory at Oct 28, 2015, 3:34 PM CDT for 9 counties in Kansas. It took effect at Oct 29, 2015, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2015, 3:34 PM CDT (20:34 UTC)
In effect from
Oct 29, 2015, 4:00 AM CDT
Expired
Oct 29, 2015, 8:48 AM CDT
In force
5 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

654 
WWUS73 KICT 282034
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
334 PM CDT WED OCT 28 2015

...FROST IS POSSIBLE EARLY THURSDAY MORNING ACROSS CENTRAL
KANSAS...

KSZ032-033-047>049-291045-
/O.UPG.KICT.FZ.A.0001.151029T0900Z-151029T1400Z/
/O.NEW.KICT.FR.Y.0004.151029T0900Z-151029T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA
334 PM CDT WED OCT 28 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

* TEMPERATURES...ARE EXPECTED TO FALL INTO THE LOW TO MID 30S LATE
  TONIGHT THROUGH EARLY THURSDAY MORNING. THIS MAY RESULT IN
  AREAS OF FROST.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED.

&&

$$

KSZ050>053-291045-
/O.NEW.KICT.FR.Y.0004.151029T0900Z-151029T1400Z/
RICE-MCPHERSON-MARION-CHASE-
INCLUDING THE CITIES OF...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY
334 PM CDT WED OCT 28 2015

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY.

* TEMPERATURES...ARE EXPECTED TO FALL INTO THE LOW TO MID 30S LATE
  TONIGHT THROUGH EARLY THURSDAY MORNING. THIS MAY RESULT IN
  AREAS OF FROST.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED.

&&

$$
2 follow-up statements
290 
WWUS73 KICT 290220
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT WED OCT 28 2015

...FROST IS POSSIBLE EARLY THURSDAY MORNING ACROSS CENTRAL
KANSAS...

KSZ032-033-047>053-291400-
/O.CON.KICT.FR.Y.0004.151029T0900Z-151029T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY
920 PM CDT WED OCT 28 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...

* TEMPERATURES...ARE EXPECTED TO FALL INTO THE LOW TO MID 30S
  OVERNIGHT THROUGH EARLY THURSDAY MORNING. THIS MAY RESULT IN
  AREAS OF FROST.

* IMPACTS...TENDER VEGETATION MAY BE DAMAGED BY THESE CHILLY 
  TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED OR DAMAGED IF LEFT OUTDOORS OR UNCOVERED.

&&

$$
KETCHAM
555 
WWUS73 KICT 291348
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
848 AM CDT THU OCT 29 2015


KSZ032-033-047>053-291500-
/O.CAN.KICT.FR.Y.0004.000000T0000Z-151029T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY
848 AM CDT THU OCT 29 2015

...FROST ADVISORY WILL EXPIRE AT 9 AM...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST
ADVISORY.

TEMPERATURES WILL CONTINUE TO WARM THIS MORNING THEREFORE THE
FROST ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

JAKUB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 28, 12:22 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Oct 28, 12:22 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1222 PM CDT WED OCT 28 2015

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 240 AM CDT WED OCT 28 2015

A FAST MOVING POTENT SHORTWAVE RACING SOUTHEAST OVER MID- AMERICA
WILL SPREAD CHANCES OF SHOWERS ACROSS SOUTHWEST/SOUTHERN KANSAS
EARLY THIS MORNING. RAINFALL AMOUNTS SHOULD REMAIN LIGHT...WITH
ACTIVITY LIKELY REMAINING SOUTH OF WICHITA. FURTHERMORE...WILL
LIKELY SEE AREAS OF FOG...SOME OF WHICH WILL BE DENSE...GENERALLY
ALONG/EAST OF THE FLINT HILLS THROUGH ABOUT 4-7AM. WILL GO AHEAD
AND HOIST A DENSE FOG ADVISORY OVER SOUTHEAST KANSAS THROUGH 7AM.
THEREAFTER...INCREASED BOUNDARY LAYER MIXING FROM THE WEST IN WAKE
OF A COLD FRONT WILL END THE FOG THREAT.

OTHERWISE...STOUT/GUSTY NORTHWEST WINDS WILL SPREAD EAST ACROSS
THE REGION TODAY. COLD ADVECTION EARLY ON WILL SWITCH TO WARM
ADVECTION WITH A DOWNSLOPE COMPONENT THIS AFTERNOON...LENDING TO
FORECAST HIGHS IN THE MID-UPPER 60S...A BIT WARMER THAN GUIDANCE.

HIGH PRESSURE DROPPING SOUTH TONIGHT WILL RESULT IN SLACKENING
WINDS...DRYING LOW-LEVELS AND CLEAR SKIES. CONSEQUENTLY...THINKING
FORECAST LOWS WILL DROP INTO THE 30S ALL AREAS. ON THE FENCE WITH
REGARD TO HOW WIDESPREAD FROST WILL BE...GIVEN A SOMEWHAT MIXY
BOUNDARY LAYER AND VERY DRY LOW-LEVELS...AND THINK WIDESPREAD
TEMPERATURES BELOW 32 DEGREES OVER CENTRAL KANSAS WILL BE TOUGH
TO COME BY. HOWEVER...INTEROFFICE CONSENSUS DICTATED A FREEZE
WATCH...GENERALLY ALONG/NORTH OF I-70.

ATTENTION THEN TURNS TO PRECIPITATION CHANCES ACROSS THE AREA
FRIDAY- FRIDAY NIGHT...AS DEEP WARM/MOIST ADVECTION INCREASES
ACROSS MID- AMERICA IN RESPONSE TO A DEEPENING WESTERN CONUS
TROUGH. GFS/ECMWF/NAM CONSENSUS IS FAIRLY TIGHT...SO CONFIDENCE
CONTINUES TO INCREASE IN WIDESPREAD MEANINGFUL RAINS FRIDAY-FRIDAY
NIGHT. WIDESPREAD 0.25-0.50" AMOUNTS APPEAR LIKELY...WITH HIGHER
AMOUNTS POSSIBLE OVER SOUTHERN/SOUTHEAST KANSAS. POOR LAPSE RATES
WILL LIMIT INSTABILITY AND ASSOCIATED THUNDER AND VERY HEAVY
RAINFALL CHANCES...WHICH SHOULD ALSO LIMIT THE WIDESPREAD FLOODING
THREAT. GREATEST HEAVY RAINFALL/FLOODING THREAT SHOULD REMAIN
FURTHER SOUTH ACROSS PORTIONS OF OKLAHOMA/TEXAS.

ADK

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 240 AM CDT WED OCT 28 2015

GIVEN CURRENT MODEL CONSENSUS...RAIN CHANCES SHOULD EXIT
SOUTHEAST KANSAS SATURDAY MORNING. OTHERWISE...FAIRLY QUIET
WEATHER SHOULD PREVAIL REGIONWIDE THIS WEEKEND THROUGH TUESDAY.
MODELS AND ASSOCIATED ENSEMBLE MEMBERS ARE IN SURPRISINGLY GOOD
AGREEMENT SURROUNDING THE EVOLUTION OF ANOTHER DEEPENING WESTERN
CONUS TROUGH BY EARLY WEEK. THIS WILL RESULT IN STRENGTHENING
SOUTHERLY FLOW AND WARMING TEMPERATURES MONDAY- TUESDAY.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1222 PM CDT WED OCT 28 2015

GUSTY NORTHWEST WINDS WILL BACK TO THE SOUTHWEST AND DIMINISH
BY LATE AFTERNOON AHEAD OF A SECONDARY COLD FRONT. THIS FRONT
WILL DROP SOUTH ACROSS THE AREA TONIGHT...REACHING THE I-70
CORRIDOR A COUPLE HOURS AFTER SUNSET AND EXITING FAR SOUTHERN
KANSAS A FEW HOURS AFTER MIDNIGHT. SOME INCREASE IN HIGH CLOUDS
ARE EXPECTED LATE IN THE FORECAST PERIOD ACROSS WESTERN KANSAS
WITH A TRANSIENT PERIOD OF MID-LEVEL CLOUDS OVER FAR EASTERN
KANSAS THIS EVENING.

KED

&&

.FIRE WEATHER...
ISSUED AT 240 AM CDT WED OCT 28 2015

STOUT/GUSTY NORTHWEST WINDS...HUMIDITY VALUES IN THE UPPER 20S
AND LOW 30S PERCENT...AND HIGH TEMPERATURES IN THE 60S WILL
CONTRIBUTE TO VERY HIGH GRASSLAND FIRE DANGER WEDNESDAY FOR
GRASSES AT LEAST 90 PERCENT CURED...ESPECIALLY WEST OF I-135.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  38  61  42 /   0   0   0  10
HUTCHINSON      65  35  59  40 /   0   0   0  10
NEWTON          65  35  59  40 /   0   0   0  10
ELDORADO        65  37  60  40 /   0   0   0  10
WINFIELD-KWLD   66  39  62  43 /  10   0   0  10
RUSSELL         65  32  58  39 /   0   0   0  10
GREAT BEND      65  32  58  40 /   0   0   0  10
SALINA          64  32  58  39 /   0   0   0  10
MCPHERSON       65  34  58  40 /   0   0   0  10
COFFEYVILLE     66  39  62  41 /  10   0   0   0
CHANUTE         65  37  60  38 /  10   0   0   0
IOLA            64  36  59  37 /   0   0   0   0
PARSONS-KPPF    65  38  61  39 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
KSZ032-033-047>049.

&&
Hazardous weather outlook, Oct 28, 9:02 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
902 AM CDT WED OCT 28 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291415-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
902 AM CDT WED OCT 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STOUT NORTHWEST WINDS WILL RESULT IN VERY HIGH GRASSLAND FIRE
DANGER THIS AFTERNOON...MAINLY ALONG AND WEST OF A SALINA TO
HUTCHINSON TO ANTHONY LINE.

SUB-FREEZING TEMPERATURES ARE POSSIBLE ACROSS CENTRAL KANSAS
TONIGHT...PROMPTING A FREEZE WATCH. FURTHER SOUTH...TEMPERATURES
IN THE MID 30S WILL PROMOTE PATCHY FROST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRENGTHENING SOUTHERLY WINDS AND WARMER TEMPERATURES MAY SUPPORT
VERY HIGH GRASSLAND FIRE DANGER NEXT MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:34 AM CDTDense Fog AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 6 more6 hr
Oct 28, 2:49 AM CDTFreeze WatchICTBarton, Ellsworth, Lincoln, Russell, Saline13 hr

Nearby

Frost Advisories in Kansas, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.